Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 17, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 4, 2019, 6:56 PM EST for Coweta County, Fayette County, Spalding County, Georgia. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 4, 2019, 6:56 PM EST (23:56 UTC)
- Expired
- Jan 5, 2019, 3:20 AM EST
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Coweta County, GA, Fayette County, GA, Spalding County, GA
The radar
The Atlanta radar (KFFC), 6 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Line Creek at Highway 85 near Senoia (LING1). The gauge peaked at 10.11 ft at Jan 4, 2019, 10:00 PM EST.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02344700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
094 WGUS42 KFFC 042357 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 656 PM EST Fri Jan 4 2019 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Line Creek near Senoia affecting Coweta...Fayette and Spalding Counties .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC077-113-255-051356- /O.NEW.KFFC.FL.W.0017.190104T2356Z-000000T0000Z/ /LING1.1.ER.190104T2331Z.190104T2331Z.000000T0000Z.NO/ 656 PM EST Fri Jan 4 2019 The National Weather Service in Peachtree City has issued a * Flood Warning for The Line Creek near Senoia. * From this evening until further notice. * At 6 PM Friday the stage was 9.7 feet...and rising. * Flood stage is 10 feet. * At 10 feet...Minor flooding of the natural flood plain begins which primarily affects agricultural and wooded areas. A small dirt utility access road near the Georgia Highway 85 bridge goes underwater. && LAT...LON 3332 8456 3335 8451 3330 8448 3328 8455 $$
2 follow-up statements
400 WGUS82 KFFC 050130 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 830 PM EST Fri Jan 4 2019 ...The Flood Warning continues for the following rivers in Georgia... Line Creek near Senoia affecting Coweta...Fayette and Spalding Counties GAC077-113-255-051530- /O.CON.KFFC.FL.W.0017.000000T0000Z-000000T0000Z/ /LING1.1.ER.190104T2331Z.190105T0116Z.000000T0000Z.NO/ 830 PM EST Fri Jan 4 2019 The Flood Warning continues for The Line Creek near Senoia. * Until further notice. * At 8 PM Friday the stage was 10 feet...and slowly rising. * Minor flooding is occurring. * Flood stage is 10 feet. * At 10 feet...Minor flooding of the natural flood plain begins which primarily affects agricultural and wooded areas. A small dirt utility access road near the Georgia Highway 85 bridge goes underwater. && LAT...LON 3332 8456 3335 8451 3330 8448 3328 8455 $$
966 WGUS82 KFFC 050820 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 320 AM EST Sat Jan 5 2019 ...The Flood Warning is cancelled for the following rivers in Georgia... Line Creek near Senoia affecting Coweta...Fayette and Spalding Counties GAC077-113-255-050850- /O.CAN.KFFC.FL.W.0017.000000T0000Z-190105T0820Z/ /LING1.1.ER.190104T2331Z.190105T0347Z.190105T0638Z.NO/ 320 AM EST Sat Jan 5 2019 The Flood Warning is cancelled for The Line Creek near Senoia. * This takes effect immediately. * At 3 AM Saturday the stage was 9.9 feet...and falling. * Flood stage is 10.0 feet. * The creek will continue to fall. && LAT...LON 3332 8456 3335 8451 3330 8448 3328 8455 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 4, 2:21 PM EST, 4 hours 35 minutes earlier.
Area forecast discussion, Jan 4, 2:21 PM EST, 4 hours 35 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 221 PM EST Fri Jan 4 2019 .SHORT TERM /Tonight through Saturday Night/... While the post-dry slot portion and sfc occluded front is exiting the CWA to the east and north, some breaks in the wrap-around stratocu may tease momentary glimpses of the thing we call the sun for this afternoon. While the center of the upper cutoff low and associated lingering low level moisture continues to push across the MS/TN Valleys, cloud cover is unfortunately expected to fill back in for this evening into overnight though NW flow behind this system will allow for a much more optimistic clearing trend for the weekend. In the mean time, the steepening lapse rates and continued moisture near the main cold core of the low will actually allow for some continued shower and isolated thunder development in parts of north GA. There may even be a few shallow cells that generate graupel or small hail. Late tonight the last of the precip should diminish in the far northeast. Keeping it all showers late given thermal profile trend but could not rule out a few flurries or snow grains right at the tail end though sfc temps stay above freezing in the mountains. Temps mainly in the mid 50s to low 60s for Saturday with clearing skies and enhanced NW gradient winds, then even better Sunday with temps moderating into the mid to upper 60s as the flow becomes more zonal. Baker .LONG TERM /Sunday through Friday/... No major forecast concerns during the long term period. 12Z model guidance in relatively strong agreement with broad upper ridging over the eastern CONUS transitioning to southwest flow and a broad upper trough over the northern/central CONUS latitudes on Monday, followed by strong NW flow aloft and subsidence Tues thru Thurs. There could be some light rain Monday night associated with warm advection ahead of front but other than that, the entire forecast will be dry. Both max and min temperatures through Wednesday will be 10 to 15 degrees above normal, possibly higher before the next front arrives on Tues night or Wednesday. Even after that, temps will remain around 5 degrees above normal. SNELSON PREV LONG TERM DISCUSSION... /Issued 332 AM EST Fri Jan 4 2019/ The long term begins with a ridge of high pressure building over the central U.S. This will bring dry and more stable air into the CWA for a few days. Another weak but fast moving system will move across the CWA late Monday and Monday night. The system will weaken as it moves across the CWA, however it will have enough moisture for another chance of showers. After Monday night, a broad trough will dominate the eastern half of the nation with the axis just off the east coast. This puts the CWA in a west northwest flow bringing dry and stable conditions for the remainder of the long term. Temperatures will be at or just above normal through the long term. 17 && .AVIATION... 18Z Update... While the main precip has pushed east of the taf sites, there could be some lingering VCSH especially near the northern sites this afternoon. Some initial LIFR cigs in the north should lift to MVFR in the next few hours with a possible VFR break before lowering back into MVFR/IFR range overnight for most sites. Cigs should at least scatter out pretty quickly Saturday after 12/15z. Winds becoming SW near 10 kts gusting 16 kts into this evening, then shift more west to NW near 12 kts gusting 20 kts into Saturday. //ATL Confidence...18Z Update... Medium on evening cig trend. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 41 57 39 66 / 20 5 0 0 Atlanta 41 56 41 65 / 10 0 0 0 Blairsville 37 51 35 63 / 40 10 0 0 Cartersville 40 55 37 63 / 20 0 0 0 Columbus 43 60 42 68 / 10 5 0 0 Gainesville 40 54 39 64 / 20 5 0 0 Macon 44 60 40 68 / 10 5 0 0 Rome 39 56 36 63 / 20 0 0 0 Peachtree City 41 57 40 67 / 10 0 0 0 Vidalia 45 61 42 67 / 20 5 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Baker LONG TERM....SNELSON AVIATION...Baker
Hazardous weather outlook, Jan 4, 2:05 PM EST, 4 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 205 PM EST Fri Jan 4 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051100- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 205 PM EST Fri Jan 4 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Although the rain has ended, some creeks and rivers will continue to rise through tonight, resulting in a few spots experiencing minor flooding. Water levels are expected to fall over the next few days. Otherwise, no hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of flooding through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jan 4, 3:23 PM EST, 3 hours 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
323 PM EST FRI JAN 4 2019
GAZ013-014-021-022-042100-
Dawson GA-Cherokee GA-Forsyth GA-Pickens GA-
323 PM EST FRI JAN 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAWSON...
NORTHEASTERN CHEROKEE...NORTHWESTERN FORSYTH AND SOUTHEASTERN PICKENS
COUNTIES UNTIL 400 PM EST...
At 323 PM EST...a strong thunderstorm was near Lathemtown, or 8 miles
east of Canton...moving northeast at 25 mph.
HAZARD...Winds up to 40 mph and pea sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Ball Ground, Reavis Mountain and Hollis Lathem Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3422 8435 3427 8445 3446 8429 3439 8412
TIME...MOT...LOC 2023Z 227DEG 20KT 3428 8435
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jan 4, 3:58 PM EST, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
358 PM EST FRI JAN 4 2019
GAZ014-015-042130-
Dawson GA-Lumpkin GA-
358 PM EST FRI JAN 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAWSON AND LUMPKIN
COUNTIES UNTIL 430 PM EST...
At 358 PM EST...a strong thunderstorm was over McKee, or over
Dawsonville...moving northeast at 30 mph.
HAZARD...Winds up to 40 mph and pea sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dahlonega, Dawsonville, Auraria, Garland, Porter Springs, Turners
Corner, Nimblewill, Gooch Mountain Shelter, McKee and Juno.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3468 8387 3462 8388 3461 8386 3455 8386
3454 8384 3453 8384 3437 8412 3436 8420
3445 8426 3447 8426 3465 8406 3464 8404
3467 8403 3468 8399 3470 8399
TIME...MOT...LOC 2058Z 223DEG 25KT 3446 8413
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jan 4, 4:30 PM EST, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
430 PM EST FRI JAN 4 2019
GAZ015-016-042200-
White GA-Lumpkin GA-
430 PM EST FRI JAN 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR WHITE AND SOUTHEASTERN LUMPKIN
COUNTIES UNTIL 500 PM EST...
At 430 PM EST...a strong thunderstorm was near Porter Springs, or
near Dahlonega...moving northeast at 25 mph.
HAZARD...Winds up to 40 mph and pea sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dahlonega, Cleveland, Helen, Unicoi State Park, Camp Coleman Lake,
Robertstown, Anna Ruby Falls, Garland, Smithgall Woods Conservation
Are, Porter Springs, Sautee and Qualatchee Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3477 8365 3477 8364 3476 8363 3475 8363
3473 8362 3472 8364 3467 8364 3466 8366
3462 8364 3461 8364 3449 8393 3460 8400
3479 8368
TIME...MOT...LOC 2130Z 234DEG 23KT 3458 8393
HAIL...0.25IN
WIND...40MPHLocal storm report, Jan 4, 5:14 PM EST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
514 PM EST FRI JAN 04 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLOOD 3 SSW MOLENA 32.97N 84.52W
01/04/2019 UPSON GA EMERGENCY MNGR
DRIPPING ROCK RD WAS CLOSED AT ELKINS CREEK NEAR THE
PIKE/UPSON COUNTY LINE
&&
EVENT NUMBER FFC1900001
THIEMLocal storm report, Jan 4, 5:16 PM EST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
516 PM EST FRI JAN 04 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLOOD 2 NW LIFSEY SPRINGS 33.06N 84.39W
01/04/2019 PIKE GA EMERGENCY MNGR
OLD ZEBULON RD WAS CLOSED AT THE POWDER CREEK CROSSING
BETWEEN COOK RD AND POWDER CREEK RD
&&
EVENT NUMBER FFC1900002
THIEMLocal storm report, Jan 4, 5:17 PM EST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
517 PM EST FRI JAN 04 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLOOD 1 NNW HILLTOP 33.12N 84.44W
01/04/2019 PIKE GA EMERGENCY MNGR
ROAD CLOSURE DUE TO RAINWATER RUNOFF AT MILNER RD AND
BOTTOMS RD
&&
EVENT NUMBER FFC1900003
THIEMThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 8:54 PM EST | River Flood Warning | FFC | Whitfield | 37 hr |
| Jan 4, 4:44 AM EST | Special Weather Statement | FFC | Bibb, Crawford, Peach | 46 min |
| Jan 4, 7:33 AM EST | River Flood Warning | FFC | Chattahoochee, Muscogee | 33 hr |
| Jan 4, 8:06 AM EST | Special Weather Statement | FFC | Crawford | 24 min |
| Jan 4, 8:32 AM EST | Special Weather Statement | FFC | Bibb, Crawford | 28 min |
| Jan 4, 8:47 AM EST | Special Weather Statement | FFC | Houston | 28 min |
| Jan 4, 8:51 AM EST | Special Weather Statement | FFC | Crisp, Pulaski | 39 min |
| Jan 4, 9:06 AM EST | Special Weather Statement | FFC | Jones | 24 min |
| Jan 4, 9:10 AM EST | Special Weather Statement | FFC | Bibb | 35 min |
| Jan 4, 9:21 AM EST | Special Weather Statement | FFC | Bleckley, Dodge, Pulaski, Wilcox | 39 min |
| Jan 4, 9:36 AM EST | Special Weather Statement | FFC | Baldwin, Jones | 39 min |
| Jan 4, 9:56 AM EST | Special Weather Statement | FFC | Dodge, Laurens, Telfair | 49 min |
| Jan 4, 10:25 AM EST | River Flood Warning | FFC | Gwinnett | 3 hr |
| Jan 4, 10:38 AM EST | Special Weather Statement | FFC | Johnson, Laurens, Telfair, Treutlen, Wheeler | 37 min |
| Jan 4, 10:57 AM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 3 days |
| Jan 4, 11:12 AM EST | Areal Flood Warning | FFC | Henry | 6 hr |
| Jan 4, 11:20 AM EST | Special Weather Statement | FFC | Emanuel, Johnson, Montgomery, Toombs, Treutlen, Wheeler | 55 min |
| Jan 4, 11:33 AM EST | River Flood Warning | FFC | Lamar, Spalding | 68 min |
| Jan 4, 12:08 PM EST | River Flood Warning | FFC | Forsyth | 6 hr |
| Jan 4, 12:15 PM EST | Special Weather Statement | FFC | Toombs | 15 min |
| Jan 4, 12:16 PM EST | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 34 hr |
| Jan 4, 12:24 PM EST | River Flood Warning | FFC | Jones | 18 hr |
| Jan 4, 12:53 PM EST | River Flood Warning | FFC | Wilkes | 5 hr |
| Jan 4, 12:54 PM EST | River Flood Warning | FFC | Gwinnett, Walton | 5 hr |
| Jan 4, 1:47 PM EST | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 32 hr |
| Jan 4, 2:04 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 28 hr |
| Jan 4, 2:10 PM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 68 hr |
| Jan 4, 2:46 PM EST | River Flood Warning | FFC | Morgan, Newton | 4 hr |
| Jan 4, 3:23 PM EST | Special Weather Statement | FFC | Dawson | 37 min |
| Jan 4, 3:58 PM EST | Special Weather Statement | FFC | Dawson, Lumpkin | 32 min |
| Jan 4, 4:30 PM EST | Special Weather Statement | FFC | White | 30 min |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.